Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

August 4, 20129 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Aug 4, 2012, 2:36 PM CDT for 9 counties in Tennessee. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2012, 2:36 PM CDT (19:36 UTC)
Expired
Aug 4, 2012, 3:30 PM CDT
In force
54 min
Issued by
NWS Nashville, TN

Counties Giles County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Sumner County, TN, Trousdale County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 2:52 PM CDTTSTM WND DMG3 Nnw Lebanon, TNONE TREE SNAPPED AND SEVERAL TREE LIMBS BLOWN DOWN ALONG MAPLE HILL ROAD NORTH OF CARVER LANE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2994 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WWUS84 KOHX 041936
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT SAT AUG 4 2012

TNZ008>010-027>030-059>062-075-094-095-042030-
BEDFORD-CLAY-DAVIDSON-GILES-LAWRENCE-MACON-MARSHALL-MAURY-RUTHERFORD-
SMITH-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
236 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CLAY...DAVIDSON...
GILES...LAWRENCE...MACON...MARSHALL...MAURY...RUTHERFORD...SMITH...
SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
STRONG THUNDERSTORMS FROM WESTMORELAND...SOUTHWEST ACROSS THE 
NASHVILLE METRO AREA...TO COLUMBIA AND LAWRENCEBURG. THE STORMS WERE 
MOVING EAST AT 15 MPH.

WINDS NEAR 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...VERY HEAVY 
DOWNPOURS AND FREQUENT LIGHTNING WILL OCCUR. SOME SPOTS MAY RECEIVE 
MORE THAN ONE INCH OF RAINFALL AS THE STORMS PASS...CAUSING PONDING 
OF WATER ON ROADS.  

LAT...LON 3662 8570 3652 8577 3650 8581 3645 8582
      3531 8665 3525 8675 3526 8682 3506 8683
      3509 8746 3666 8637

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:06 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 4, 1:06 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CDT SAT AUG 4 2012

.MESOSCALE UPDATE...

THUNDERSTORMS HAVE REALLY FIRED ACRS WESTERN MIDDLE TN IN AN AXIS
OF 2.2-2.4 INCH PWAT AND 4000+ CAPES. SLOW MOTION OF THESE STORMS
AND VERY MOIST ATMOSPHERE MEANS LOCALLY VERY HEAVY RAINS WILL
FALL. STORMS ARE ALSO PRODIGIOUS LIGHTNING MAKERS. A FEW STRONG TO
BRIEFLY SEVERE STORMS ALSO EXPECTED.

FCST HAS BEEN UPDATED TO RAISE POPS AND INCLUDE +RA AND LIGHTNING
WORDING FOR THIS AFTN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JOHNSTONE
Hazardous weather outlook, Aug 4, 5:34 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
534 AM CDT SAT AUG 4 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
534 AM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A
FEW OF THESE STORMS COULD BECOME STRONG, WITH GUSTY WINDS, SMALL
HAIL, AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING. A COLD FRONT WILL APPROACH THE MID STATE FROM THE
NORTHWEST, INCREASING THE LIKELIHOOD OF THUNDERSTORMS, A FEW OF
WHICH MAY BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

ROSE

In the hours before

Special weather statement, Aug 4, 12:51 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1251 PM CDT SAT AUG 4 2012

TNZ006-007-023>027-056>060-041845-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LEWIS-MAURY-
MONTGOMERY-PERRY-ROBERTSON-WILLIAMSON-
1251 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
HICKMAN...HOUSTON...HUMPHREYS...LEWIS...MAURY...MONTGOMERY...PERRY...
ROBERTSON AND WILLIAMSON COUNTIES...

AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SLOW MOVING CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR
CLARKSVILLE TO NEAR CENTERVILLE.  THE STORMS WERE MOVING EAST AROUND
10 MPH.

SMALL HAIL...FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING...WINDS OF
30 TO 40 MPH AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3664 8685 3545 8705 3551 8771 3665 8754

JOHNSTONE
Special weather statement, Aug 4, 1:03 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
103 PM CDT SAT AUG 4 2012

TNZ008-009-028-029-041900-
MACON-SUMNER-TROUSDALE-WILSON-
103 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER...TROUSDALE AND
WILSON COUNTIES...

AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF LEBANON...MOVING EAST AT 15
MPH. ANOTHER STRONG STORM WAS NEAR WESTMORELAND.

WINDS 30 TO 40 MPH...VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING
ARE EXPECTED WITH THESE STORMS.

LAT...LON 3659 8617 3623 8616 3617 8640 3654 8641

13
Special weather statement, Aug 4, 1:43 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
143 PM CDT SAT AUG 4 2012

TNZ007-008-025>027-057>060-093>095-041930-
CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-LAWRENCE-LEWIS-MAURY-
ROBERTSON-SUMNER-WAYNE-WILLIAMSON-
143 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
GILES...HICKMAN...LAWRENCE...LEWIS...MAURY...ROBERTSON...SUMNER...
WAYNE AND WILLIAMSON COUNTIES...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE JUST EAST OF CLARKSVILLE...SOUTH
TO ASHLAND CITY...KINGSTON SPRINGS...CENTERVILLE...AND WAYNESBORO.
THE STORMS WERE MOVING EAST AT 15 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED AHEAD OF THEE STORMS AS THEY MOVE
TOWARD AREAS ALONG INTERSTATE 65...INCLUDING THE NASHVILLE METRO
AREA.

PEOPLE OUTDOORS SHOULD PREPARE FOR GUSTY WINDS AND PLAN TO TAKE
SHELTER BEFORE THESE STORMS ARRIVE.

LAT...LON 3510 8714 3510 8772 3645 8714 3646 8712
      3648 8713 3665 8706 3666 8659 3664 8656
      3666 8652 3666 8638
Special weather statement, Aug 4, 2:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT SAT AUG 4 2012

TNZ008>010-027>030-059>062-075-094-095-042030-
BEDFORD-CLAY-DAVIDSON-GILES-LAWRENCE-MACON-MARSHALL-MAURY-RUTHERFORD-
SMITH-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
236 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CLAY...DAVIDSON...
GILES...LAWRENCE...MACON...MARSHALL...MAURY...RUTHERFORD...SMITH...
SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM WESTMORELAND...SOUTHWEST ACROSS THE
NASHVILLE METRO AREA...TO COLUMBIA AND LAWRENCEBURG. THE STORMS WERE
MOVING EAST AT 15 MPH.

WINDS NEAR 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...VERY HEAVY
DOWNPOURS AND FREQUENT LIGHTNING WILL OCCUR. SOME SPOTS MAY RECEIVE
MORE THAN ONE INCH OF RAINFALL AS THE STORMS PASS...CAUSING PONDING
OF WATER ON ROADS.

LAT...LON 3662 8570 3652 8577 3650 8581 3645 8582
      3531 8665 3525 8675 3526 8682 3506 8683
      3509 8746 3666 8637

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:51 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Hickman, Lewis, Maury, Montgomery and 1 more54 min
Aug 4, 1:03 PM CDTSpecial Weather StatementOHXTrousdale57 min
Aug 4, 1:43 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Lawrence, Lewis, Maury, Robertson and 1 more47 min
Aug 4, 2:46 PM CDTAreal Flood AdvisoryOHXSumner, Trousdale, Wilson119 min
Aug 4, 2:48 PM CDTSevere Thunderstorm WarningOHXSumner, Trousdale, Wilson27 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.